Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 84, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 25, 2020, 6:13 PM EDT for Clearfield County, Elk County, Pennsylvania. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2020, 6:13 PM EDT (22:13 UTC)
- Expired
- Jun 25, 2020, 7:00 PM EDT
- In force
- 47 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Clearfield County, PA, Elk County, PA
The radar
The State College radar (KCCX), 63 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:15 PM EDT | TSTM WND DMG | Treasure Lake, PA | TREES AND WIRES DOWN IN TREASURE LAKE. |
| Jun 25, 6:15 PM EDT | HAIL 0.25 | Treasure Lake, PA | PEA SIZED HAIL REPORTED AT TREASURE LAKE PENNSYLVANIA. |
| Jun 25, 6:16 PM EDT | TSTM WND DMG | 1 Ese Treasure Lake, PA | TREE DOWN ON WIRES ON HUNGRY HOLLOW RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
594
WUUS51 KCTP 252213
SVRCTP
PAC033-047-252300-
/O.NEW.KCTP.SV.W.0084.200625T2213Z-200625T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
613 PM EDT Thu Jun 25 2020
The National Weather Service in State College PA has issued a
* Severe Thunderstorm Warning for...
Southeastern Elk County in north central Pennsylvania...
Northwestern Clearfield County in central Pennsylvania...
* Until 700 PM EDT.
* At 612 PM EDT, a severe thunderstorm was located over DuBois,
moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to trees, roofs, and siding.
* Locations impacted include...
DuBois, Sandy, Penfield, Rockton, Force, Parker Dam State Park,
S.B. Elliot State Park, Medix Run, Weedville, Treasure Lake and
Penn State Dubois.
For those driving on Interstate 80, this includes areas between the
Dubois and Clearfield exits, specifically from mile markers 97 to
114.
This includes the following COVID-19 Test Sites...
DuBois Urgent Care Center...
Laboratory Services DuBois...
and Q Care DuBois.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4120 7876 4120 7871 4123 7871 4123 7874
4124 7874 4131 7836 4109 7829 4104 7880
4114 7880
TIME...MOT...LOC 2212Z 254DEG 25KT 4114 7872
HAIL...1.25IN
WIND...60MPH
$$
Dangelo2 follow-up statements
506
WWUS51 KCTP 252229
SVSCTP
Severe Weather Statement
National Weather Service State College PA
629 PM EDT Thu Jun 25 2020
PAC033-047-252300-
/O.CON.KCTP.SV.W.0084.000000T0000Z-200625T2300Z/
Elk PA-Clearfield PA-
629 PM EDT Thu Jun 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN ELK AND NORTHWESTERN CLEARFIELD COUNTIES...
At 628 PM EDT, a severe thunderstorm was located over Parker Dam
State Park, moving east at 30 mph. Widespread tree damage is being
reported across DuBois and Treasure Lake.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Law Enforcement.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
This severe storm will be near...
Parker Dam State Park and Force around 630 PM EDT.
Medix Run around 650 PM EDT.
Other locations impacted by this severe thunderstorm include
Weedville and Treasure Lake.
Those in Parker Dam and S. B. Elliot State Parks are in the path of
this storm and should prepare for IMMINENT DANGEROUS WEATHER
CONDITIONS. SEEK SHELTER NOW!
For those driving on Interstate 80, this includes areas between the
Dubois Route 255 and Clearfield exits, specifically from mile markers
101 to 114.
This includes the following highways...
Route 219 near south of DuBois.
Route 322 from south of DuBois to west of Clearfield.
State Road 153 from near S.B. Elliot State Park to Penfield.
State Road 255 from Penfield to near Force.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. This storm is producing widespread
wind damage across northern Clearfield County. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows.
&&
LAT...LON 4121 7865 4126 7865 4131 7836 4109 7829
4104 7880
TIME...MOT...LOC 2228Z 253DEG 27KT 4118 7855
HAIL...1.25IN
WIND...70MPH
$$
Dangelo021
WWUS51 KCTP 252247
SVSCTP
Severe Weather Statement
National Weather Service State College PA
647 PM EDT Thu Jun 25 2020
PAC033-047-252300-
/O.CON.KCTP.SV.W.0084.000000T0000Z-200625T2300Z/
Elk PA-Clearfield PA-
647 PM EDT Thu Jun 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN ELK AND NORTH CENTRAL CLEARFIELD COUNTIES...
At 646 PM EDT, a severe thunderstorm was located near Medix Run,
moving east at 35 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Law enforcement.
IMPACT...Expect considerable tree damage. Wind damage is also likely
to mobile homes, roofs, and outbuildings. Hail damage to
vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
southeastern Elk and north central Clearfield Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. This storm is producing widespread
wind damage across northern Clearfield County. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows.
&&
LAT...LON 4122 7849 4129 7846 4131 7836 4109 7829
4112 7847
TIME...MOT...LOC 2246Z 253DEG 29KT 4123 7833
HAIL...1.25IN
WIND...70MPH
$$
DangeloWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 5:03 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 25, 5:03 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service State College PA 503 PM EDT Thu Jun 25 2020 .SYNOPSIS... Scattered showers and thunderstorms will fade this evening. Expect plenty of sunshine on Friday with seasonal temperatures. Showers and thunderstorms are most likely into Saturday with the strongest storms in the afternoon capable of damaging winds and heavy downpours. Conditions should trend drier during the second half of the weekend through early next week. Temperatures will remain near to above average heading into July. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Scattered showers/thunderstorms will continue into the early evening. Storms will pose some risk for isolated strong wind gusts and marginally severe hail but should generally remain below severe limits. Cooling of the boundary layer should cause any showers/storms to diminish this evening, then expect fair and seasonable conditions the rest of the night. A calm wind associated with surface ridge is likely to result in patchy late night fog again in the deep river/stream valleys of northern Pa, or in those locations that receive rain late today. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... Most areas will see plenty of sunshine and dry wx on Friday. However, latest HREF suggests a brief/spotty shower cannot be ruled out. Will keep continuity and leave out mention of showers in the forecast with the balance of the day expected to be dry in most areas. Seasonable temps in the upper 70s to mid 80s. An approaching warm front will spread increasing clouds into the region Friday night, with late night-early AM showers/storms possible across primarily the northern half of Pa. Early showers/t-storms are likely to taper off by late morning, as nose of low level jet shifts into NY state. As surface low tracks across southern Ontario, diurnal heating in warm sector is likely to result in an uptick in afternoon thunderstorms along weak cool front across CPA. Blend of model guidance continues to indicate moderately strong west- southwesterly flow aloft to support a risk of scattered severe storms capable of damaging wind gusts. SPC introduced a Slight risk (level 2 of 5) earlier this morning with the D3 outlook, with the next (D2) update scheduled for early Friday morning. Cloud cover could potentially limit destablization and suppress convection across the northwest mountains, with the greatest risk of strong to severe storms most likely across the south central 2/3 of CPA. Waves of convection are possible later Friday into early Friday night with storms moving along the aforementioned boundary. There is the potential for some training as flow becomes parallel to the front especially into western/southwest PA. WPC introduced a MRGL risk (level 1 out of 4) of isolated flooding which includes parts of the western Alleghenies, where model guidance signals the highest areal QPF. && .LONG TERM /SUNDAY THROUGH THURSDAY/... Model and ensemble guidance continues to forecast an upper trough/closed low settling into the Northeast U.S. Sunday into the middle of next week. The first half of the period shows good agreement on this set up, though typical timing/intensity and run to run inconsistencies begin to develop by the end of the period. A cold front should get pushed to the south of the PA/MD line on by Monday as the upper trough/closed low drops southeast from Quebec. This front should be a focus for scattered showers and T-storms mainly across the southern tier of CPA on Sunday. A relative minimum in PWATs downstream of anomalous upper ridge building over central Canada near Hudson Bay should favor a mainly dry forecast through early next week before some diurnal convection begins to creep back into the forecast by the end of the period. Temperatures should average near to above average heading into July. && .AVIATION /21Z THURSDAY THROUGH TUESDAY/... Several updates to the TAFS late this afternoon, for bands of showers and thunderstorms. Earlier discussion below. Scattered showers/storms will fade by later this evening. Expect mainly VFR conditions with patchy fog/low cigs possible overnight into early Friday morning. Outlook... Sat...Afternoon showers/sctd tsra with local reductions in cigs and vsbys mainly across the NW half of PA. Sun...Still a chance of showers and storms. Mon...A chance of showers and storms, mainly south. Tue...Mainly dry with VFR conditions. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl NEAR TERM...RXR SHORT TERM...Steinbugl LONG TERM...Steinbugl AVIATION...Martin/RXR
Hazardous weather outlook, Jun 25, 3:48 PM EDT, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service State College PA 348 PM EDT Thu Jun 25 2020 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-262000- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 348 PM EDT Thu Jun 25 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Scattered thunderstorms will persist into the early evening hours. Some storms will contain brief gusty winds and small hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible in a few spots Saturday, mainly during the afternoon or evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 25, 3:41 PM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service State College PA
341 PM EDT Thu Jun 25 2020
PAZ064-252015-
Adams PA-
341 PM EDT Thu Jun 25 2020
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ADAMS COUNTY UNTIL 415
PM EDT...
At 340 PM EDT, Doppler radar indicated a strong thunderstorm near
Aspers, moving east at 25 mph.
Wind gusts of up to 55 mph and half inch hail are possible.
Locations impacted include...
Hanover, Gettysburg, Hampton, McSherrystown, Lake Meade,
Bonneauville, New Oxford, East Berlin, Aspers, Biglerville,
Abbottstown, Arendtsville, York Springs, Heidlersburg, Bendersville,
Hunterstown, Idaville, Gardners and Gettysburg College.
LAT...LON 3985 7731 4002 7730 4003 7719 4007 7714
4006 7709 4003 7707 4002 7702 3994 7697
3992 7697 3989 7698 3986 7696 3983 7700
3978 7701
TIME...MOT...LOC 1940Z 276DEG 24KT 3993 7723
RXRSpecial weather statement, Jun 25, 4:24 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service State College PA
424 PM EDT Thu Jun 25 2020
PAZ057-063-065-252100-
York PA-Cumberland PA-Dauphin PA-
424 PM EDT Thu Jun 25 2020
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF YORK...DAUPHIN...AND
CUMBERLAND COUNTIES UNTIL 500 PM EDT...
At 424 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Harrisburg to near East Berlin. Movement was east
at 25 mph.
Wind gusts to 45 mph are possible.
Locations impacted include...
Harrisburg, York, Lower Allen, Hershey, Colonial Park, Weigelstown,
Progress, Middletown, Camp Hill, New Cumberland, Linglestown, Enola,
Steelton, Spry, Lemoyne, Hummelstown, Shiloh, East York, Paxtonia and
West York.
LAT...LON 3989 7698 3994 7697 3995 7698 4035 7692
4039 7664 4036 7663 4017 7666 4015 7670
4012 7672 4007 7667 3988 7669
TIME...MOT...LOC 2024Z 270DEG 21KT 4029 7689 3992 7693
RXRSpecial weather statement, Jun 25, 4:53 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service State College PA
453 PM EDT Thu Jun 25 2020
PAZ065-066-252130-
York PA-Lancaster PA-
453 PM EDT Thu Jun 25 2020
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER AND YORK
COUNTIES UNTIL 530 PM EDT...
At 453 PM EDT, Doppler radar indicated a strong thunderstorm over
Maytown, moving northeast at 30 mph.
Wind gusts to 45 mph and pea size hail are possible.
Locations impacted include...
Lancaster, Elizabethtown, Columbia, Lititz, Mount Joy, Manheim, East
Petersburg, Stonybrook-Wilshire, Salunga-Landisville, Maytown,
Rothsville, Mountville, Hallam, Marietta, Wrightsville, Yorklyn,
Rheems, Bainbridge, Brickerville and Yorkana.
LAT...LON 4010 7671 4023 7646 4025 7631 4008 7622
3996 7664
TIME...MOT...LOC 2053Z 242DEG 30KT 4007 7660
RXRSpecial weather statement, Jun 25, 5:12 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service State College PA
512 PM EDT Thu Jun 25 2020
PAZ049-050-252145-
Union PA-Snyder PA-
512 PM EDT Thu Jun 25 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN UNION AND
NORTHERN SNYDER COUNTIES UNTIL 545 PM EDT...
At 511 PM EDT, Doppler radar indicated a strong thunderstorm over
Mifflinburg, moving east at 25 mph.
Wind gusts of up to 55 mph and pea size hail are possible.
Locations impacted include...
Lewisburg, Selinsgrove, Mifflinburg, Winfield, Shamokin Dam,
Linntown, Hummels Wharf, New Columbia, Penns Creek, Kratzerville,
Vicksburg, Forest Hill, Laurelton Center, West Milton, New Berlin,
Hartleton, Selinsgrove Airport and Bucknell.
This includes the following COVID-19 Test Sites...
Evangelical Hospital...
and Family Practice Selinsgrove.
LAT...LON 4084 7682 4081 7685 4082 7731 4092 7722
4104 7686 4096 7688 4091 7685 4088 7680
TIME...MOT...LOC 2111Z 262DEG 23KT 4091 7710
DangeloSpecial weather statement, Jun 25, 5:47 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service State College PA
547 PM EDT Thu Jun 25 2020
PAZ006-252215-
Potter PA-
547 PM EDT Thu Jun 25 2020
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF POTTER COUNTY UNTIL 615
PM EDT...
At 546 PM EDT, Doppler radar indicated a strong thunderstorm over
Sizerville, moving east at 30 mph.
Wind gusts of up to 55 mph and penny size hail are possible.
Locations impacted include...
Wharton, Galeton, Cherry Springs State Park, Ole Bull State Park,
Lyman Run State Park, Keating Summit and Austin.
LAT...LON 4151 7771 4155 7813 4162 7820 4163 7820
4168 7818 4178 7761
TIME...MOT...LOC 2146Z 262DEG 28KT 4160 7815
DangeloSpecial weather statement, Jun 25, 6:07 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service State College PA
607 PM EDT Thu Jun 25 2020
PAZ017-252230-
Clearfield PA-
607 PM EDT Thu Jun 25 2020
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF CLEARFIELD COUNTY UNTIL
630 PM EDT...
At 606 PM EDT, Doppler radar indicated a strong thunderstorm over
Sandy, moving east at 30 mph.
Wind gusts of up to 55 mph and nickel size hail are possible.
Locations impacted include...
DuBois, Sandy, Penfield, Rockton, Parker Dam State Park, S.B. Elliot
State Park, Falls Creek, Troutville, Treasure Lake and Penn State
Dubois.
This includes the following COVID-19 Test Sites...
DuBois Urgent Care Center...
Laboratory Services DuBois...
and Q Care DuBois.
LAT...LON 4120 7876 4120 7870 4122 7865 4125 7864
4124 7842 4099 7854 4101 7880 4114 7880
TIME...MOT...LOC 2206Z 254DEG 25KT 4112 7878
DangeloThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:06 PM EDT | Special Weather Statement | CTP | Bedford | 24 min |
| Jun 25, 2:10 PM EDT | Special Weather Statement | CTP | Franklin, Fulton | 35 min |
| Jun 25, 2:35 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 40 min |
| Jun 25, 2:53 PM EDT | Special Weather Statement | CTP | Lycoming | 37 min |
| Jun 25, 3:23 PM EDT | Special Weather Statement | CTP | Lycoming | 37 min |
| Jun 25, 3:41 PM EDT | Special Weather Statement | CTP | Adams | 34 min |
| Jun 25, 4:24 PM EDT | Special Weather Statement | CTP | York | 36 min |
| Jun 25, 4:53 PM EDT | Special Weather Statement | CTP | Lancaster | 37 min |
| Jun 25, 5:12 PM EDT | Special Weather Statement | CTP | Union | 33 min |
| Jun 25, 5:47 PM EDT | Special Weather Statement | CTP | Potter | 28 min |
| Jun 25, 6:07 PM EDT | Special Weather Statement | CTP | Clearfield | 23 min |
| Jun 25, 6:43 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Clinton, Elk | 47 min |
| Jun 25, 7:04 PM EDT | Special Weather Statement | CTP | Cambria | 26 min |
| Jun 25, 7:13 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton | 47 min |
| Jun 25, 7:26 PM EDT | Special Weather Statement | CTP | Clinton | 34 min |
| Jun 25, 7:30 PM EDT | Special Weather Statement | CTP | Centre | 30 min |
| Jun 25, 7:55 PM EDT | Special Weather Statement | CTP | Fulton | 50 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.